Medical questions & health advice by board certified doctors
"How long will it take for my skin to return to its natural tone?"
For the past 3 weeks I have been using a fade cream on my face near my mouth because i had allot of noticeable dark spots near my lips. About two days ago i noticed a change in my skin tone and found it to be much lighter than my actual skin. I was wondering if there is any thing i can do to speed up the process of pigmentation in those faded areas or will my face stay like this.
I strongly recommend that you go to see a dermatologist about this issue as soon as possible to see what can be done. In the meantime of course, you should discontinue use of whatever fade cream that you were using, as it seems to be causing problems. Most fade creams work by exposing the skin to certain chemicals which "bleach" color out of dark areas of the skin. However, sometimes these chemicals can be quite irritating to the skin, causes a dermatitis or inflammatory type of reaction. When inflammation sets in to these areas of the skin, it can lead to a phenomenon called post inflammatory hypopigmentation, or lightening of the skin. Sometimes, when the irritating product is discontinued, this post inflammatory hypopigmentation will gradually improve and the skin color will return to normal. However, sometimes, the change in skin color may be permanent. Start by getting in to see your dermatologist. They can confirm the diagnosis of what is going on with your skin. They can also determine if there is any treatment, such as a topical steroid cream, that you can use that might help to return your skin to its former color or prevent further depigmentation of the skin.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.